Author Topic: Venlafaxine - advice please  (Read 2753 times)

0 Members and 2 Guests are viewing this topic.

Offline Lily Kym

  • 18+
  • Always here
  • ***
  • Posts: 11068
Venlafaxine - advice please
« on: October 11, 2013, 08:51:07 PM »
Don't know if this is right place to put this - but I just want some feedback about venlafaxine.

After speaking to my psychiatrist today, I'm going to start this but I've heard you get bad side effects if you miss one dose.

The only real side effect I had from skipping amitryptline was sleeplessness. Which i'm severely suffering with currently.

Psychiatrist said on phone today that I can talk to my GP about sleeping meds as he's told my GP that I will be asking, and I will tell him which one.

I have no idea which one I should request??? I don't know much about that.

Only experience other than ami (side effect being sedative) is Tempazepam. But tbh that was crap.

Can any one help with either question please?


Offline Faded~Lady

  • 18+
  • Usually here
  • ***
  • Posts: 8049
Re: Venlafaxine - advice please
« Reply #1 on: October 11, 2013, 09:29:45 PM »
Ask for zolpidem or clonazepam.   As for venlafaxine withdrawals kicked in after a couple of days xxx
Only those who dare, truly live.
- Ruth P. Freedman

Offline Bethy

  • 18+
  • Usually here
  • ***
  • Posts: 4679
Re: Venlafaxine - advice please
« Reply #2 on: October 11, 2013, 09:37:20 PM »
Re Venlafaxine, I did get bad side effects if I missed a dose (or when I was on quite a high dosage, if I took it just a few hours late or anything) but for me it was a good drug and actually knowing about the potential side effect made it easier to keep in a routine of taking it, and it was fine.

Offline Lily Kym

  • 18+
  • Always here
  • ***
  • Posts: 11068
Re: Venlafaxine - advice please
« Reply #3 on: October 11, 2013, 11:29:14 PM »
thank you x

it's a bit weird asking for a med. I don't understand it tbh. I would assume the psych would know best?

Offline hayley

  • 18+
  • Usually here
  • ***
  • Posts: 1021
Re: Venlafaxine - advice please
« Reply #4 on: October 14, 2013, 11:40:11 PM »
You cant really skip doses of venlafaxine as withdrawal kicks in really quickly. Palpitations and electric shock type sensations. This more on high dose though.  And when you've been on it for a while and are ready come off it it has to be done really slllooowwwly.

As for sleepers - zolpidem is nicer than zoplicone because zopiclone leaves you with a bad taste in your mouth the next day and doesn't go away!
Check out my blog! www.borderlineshavemoref un@wordpress.com

Offline Lily Kym

  • 18+
  • Always here
  • ***
  • Posts: 11068
Re: Venlafaxine - advice please
« Reply #5 on: October 15, 2013, 09:06:59 AM »
Thank you xxx
I've got zopiclone

It's nice not waking with dry mouth

Unless this metal taste from one dose is going to get worse, I'm happier with this than the ami side effects

And I slept last night!

Still woke, a lot but without the desperation I seem to have past few weeks

Sleep followed easy again after ;D

Offline caspers smudj

  • 18+
  • Usually here
  • ***
  • Posts: 2510
  • dont follow me, im lost too!!!
    • reaching out together
Re: Venlafaxine - advice please
« Reply #6 on: October 15, 2013, 09:14:26 AM »
 :1059: :happybirthday: :creature:
visit is at
http://www.reachingouttogether.proboards.com/
all visitors will be welcomed!!

Offline Je7

  • 18+
  • Usually here
  • ***
  • Posts: 1252
Re: Venlafaxine - advice please
« Reply #7 on: October 16, 2013, 12:42:26 PM »
Venlafaxine has been amazing for me, but I have to take it at the same time each day because of the withdrawals.
I used to take melatonin for sleep which was really useful. I take Quetiapine now which really helps with sleep although that's not why I am on it x

Offline happy girl

  • 18+
  • Usually here
  • ***
  • Posts: 6806
  • Barcelona !
Re: Venlafaxine - advice please
« Reply #8 on: November 18, 2013, 11:50:08 AM »
'Venlafaxine has been amazing for me, but I have to take it at the same time each day because of the withdrawals. '

Spot on - if you can't trust yourself not to miss doses I wouldn't go with this med. You have to be disciplined. The upside is it's a good anti d, in my opinion.

Good luck - whatever you decide

x
Once you kill a cow, you gotta make a burger....

Offline mbwa

  • 18+
  • Silver Member
  • ***
  • Posts: 119
Re: Venlafaxine - advice please
« Reply #9 on: November 18, 2013, 05:14:15 PM »
I didn't get any significant withdrawal effects from venlafaxine, even when I was on the top dose. I think I was lucky though - as others have said some people get quite badly affected by withdrawal - I guess my point is it does vary between individuals, so while it's worth being careful and aware of the scary stories, there is a chance that it won't be as bad as people prepare you for. In terms of sleeping meds, different ones do have different characteristics - how long they stay in your system for, interactions, slightly different side effects, how quickly you can become tolerant to them etc etc. If there is anything you really need from a sleeping med - ie maybe you definitely want it to be short acting and not hanging about in your system the next day, or you want it to be available in tablet sizes that allow a graduated dose - a small dose first then another small dose later if the first dose didn't work, or if there is one you really don't want, then if you can tell the GP/psych that this sort of information may help identify the one best for your situation? Seems a big ask to just get you to pick one. Could you try picking what you need from it then seeing if they can get the nearest fit meds wise, if that makes any sense?  Good luck.